Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 4, NWS Green Bay, WI

April 11, 2008Oconto County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 11, 2008, 5:50 PM CDT for Oconto County, Wisconsin. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 5:50 PM CDT (22:50 UTC)
Expired
Apr 12, 2008, 9:50 PM CDT
In force
28 hr
Issued by
NWS Green Bay, WI
Flood severity
Minor

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconto River near Oconto (OCTW3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KGRB 112250
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT FRI APR 11 2008

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  OCONTO RIVER NEAR OCONTO AFFECTING OCONTO COUNTY
  
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT 
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.

WIC083-121050-
/O.NEW.KGRB.FL.W.0004.080411T2250Z-000000T0000Z/
/OCTW3.1.RS.080411T2100Z.080411T2245Z.000000T0000Z.NO/
550 PM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCONTO RIVER NEAR OCONTO.
* UNTIL FURTHER NOTICE. 
* AT 5PM FRIDAY THE STAGE NEAR OCONTO WAS...9.1 FEET.
* FLOOD STAGE IS 9.0 FEET. 
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A 
  PUBLIC CAMPGROUND IN THE CITY OF OCONTO.  WATER APPROACHES THE BACK
  YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS 
  WIDESPREAD LOWLAND FLOODING.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SAT  SUN  MON  TUE  WED  THU  FRI

OCONTO RIVER
  OCONTO       9  9.1 FRI 06 PM                                

$$
TH
3 follow-up statements
000 
WGUS83 KGRB 121222
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
722 AM CDT SAT APR 12 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...OCONTO 
RIVER...

  AFFECTING THE FOLLOWING COUNTY IN WISCONSIN: OCONTO.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC083-130022-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/OCTW3.1.RS.080411T2100Z.080412T1115Z.000000T0000Z.NO/
722 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE OCONTO RIVER NEAR OCONTO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:45 AM...THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 9.0 FEET. 
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A 
  PUBLIC CAMPGROUND IN THE CITY OF OCONTO.  WATER APPROACHES THE BACK
  YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS 
  WIDESPREAD LOWLAND FLOODING.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

OCONTO RIVER
  OCONTO       9  9.2 SAT 07 AM                                

$$
000 
WGUS83 KGRB 121833
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
133 PM CDT SAT APR 12 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...OCONTO 
RIVER...

  AFFECTING THE FOLLOWING COUNTY IN WISCONSIN: OCONTO.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC083-130633-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/OCTW3.1.RS.080411T2100Z.080412T1115Z.080412T1518Z.NO/
133 PM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE OCONTO RIVER NEAR OCONTO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 PM...STAGE WAS 8.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A 
  PUBLIC CAMPGROUND IN THE CITY OF OCONTO.  WATER APPROACHES THE BACK
  YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS 
  WIDESPREAD LOWLAND FLOODING.  
  
  THE OCONTO RIVER WILL FLUCTUATE NEAR FLOOD STAGE FOR THE NEXT DAY OR TWO...AS RUN OFF FROM THE RECENT HEAVY RAIN AND SNOW EVENT CONTINUES TO SPILL INTO THE RIVER.

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

OCONTO RIVER
  OCONTO       9  8.8 SAT 01 PM                                

$$
000 
WGUS83 KGRB 130250
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
950 PM CDT SAT APR 12 2008

...THE FLOOD WARNING IS CANCELLED FOR THE OCONTO RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: OCONTO.

SAFETY MESSAGE...DO NOT WALK NEAR RIVERBANKS. 

WIC083-130320-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-080413T0250Z/
/OCTW3.1.RS.080411T2100Z.080412T1115Z.080412T1518Z.NO/
950 PM CDT SAT APR 12 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONTO RIVER NEAR OCONTO.
* AT  7:15 PM SATURDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* AT 9.0 FEET OR FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A 
  PUBLIC CAMPGROUND IN THE CITY OF OCONTO.  THERE IS WIDESPREAD
  LOWLAND FLOODING.  
 
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 11, 3:37 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 11, 3:37 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT FRI APR 11 2008

.SHORT TERM...LOW PRESSURE OVER NORTHEAST IOWA WITH BAND OF PCPN
ROTATING NORTHEAST THROUGH CWA. SOME THUNDER SEEN OVER EAST
CENTRAL...NORTHEAST IN AREA OF STEEP MID LEVEL LAPSE RATES. BEST
INSTABILITY TO SHIFT TO THE EAST THROUGH THIS AFTERNOON. SYSTEM
NOW VERTICALLY STACKED AND FILLING. EXPECTED TO SHIFT SLOWLY EAST
OVER SOUTHERN WI THROUGH TOMORROW. BOUNDARY JUST SOUTH OF AREA
WITH UPPER 40S OVER SOUTHERN WI...AND COOLER 30S AND NE WINDS OVER
US. WILL LET WARNINGS/ADVISORIES STAND AS IS. AFTERNOON TAMDAR
SOUNDINGS SHOWING LOWER LEVELS COOLING AS EXPECTED. SNOW BEGINNING
TO BE SEEN WESTERN OB SITES. HELD OFF CHANGEOVER A LITTLE LONGER
EAST...WITH START TIME ON EASTERN ADVISORY AREA A BIT EARLY...BUT
CERTAINTY NOT ENOUGH TO MAKE ANY CHANGES. HAVE LOWERED TOTALS
SOMEWHAT WITH SLOWER CHANGEOVER/LIGHTER QPF...THOUGH STILL 4 TO 6
IN WARNING AREA AND 2 TO 3 FOR ADVISORY AREA. EXPECT WILL SEE SOME
ACCUMULATION FURTHER SOUTH...THOUGH BELOW ADVISORY LEVELS. WINDS
ALSO EXPECTED TO PICK UP AGAIN LATER TONIGHT TO ADD TO CONCERNS.

DRIER AIR AND HIGH PRESSURE WORKING IN ON SAT TO BRING END TO PCPN
FROM NORTH TO SOUTH...LIKELY HOLDING ON TO ADVISORY EAST TOO LONG.
THOUGH NEXT SHIFT CAN MAKE CHANGES THERE AS BECOMES CLEARER.

.LONG TERM...SAT NGT THRU NXT FRI. FLOW ACROSS THE CONUS EARLY/MID
PART OF NXT WEEK TO CONSIST OF UPR LVL TROFS OVR THE WEST COAST
AND EAST COAST WITH AN UPR RDG SLOWLY PROGRESSING ACROSS THE
MIDDLE OF THE COUNTRY. THIS UPR RDG SHOULD BRING WARMER TEMPS TO
NE WI DURING THE MID-WEEK PERIOD...HOWEVER AS THE WEST COAST UPR
TROF APPROACHES LATE NXT WEEK...WET CONDITIONS WL RETURN TO NE WI.

AS THE UPR LOW SLOWLY PULLS AWAY AND WEAKENS SAT NGT...PCPN CHCS
TO GRADUALLY DIMINISH OVR NE WI. HAVE KEPT SML CHC POPS FOR E-CNTRL
WI SAT EVENING AND THEN ONLY FLURRIES AFT MIDNIGHT. NORTHERLY WNDS
WL COMBINE WITH 8H TEMPS AROUND -8C TO HELP PRODUCE SOME LGT LAKE
EFFECT SNOW SHWRS FOR NRN WI. THE REST OF THE FCST AREA WL SEE A
MINIMAL CHC OF LGT SNOW SAT EVENING BEFORE ENDING. HAVE LOWERED MIN
TEMPS A COUPLE OF DEGS THROUGHOUT NE WI AS COOLER...DRIER AIRMASS
OVERSPREADS THE RGN.

HI PRES BEGINS TO BUILD INTO THE WRN GREAT LKS ON SUNDAY AND
ESSENTIALLY END ANY LINGERING FLURRIES. OTHER THAN SOME HI CLDS
MOVG OVRHD...WE SHOULD SEE INCREASING SUNSHINE AS THE DAY WEARS ON
AS DRIER AIR ADVECTS INTO WI. COOL START TO THE DAY AND NORTH WNDS
OF 10 TO 20 MPH WL LIMIT AMT OF WARMING WITH READINGS ONLY GETTING
INTO THE LWR TO MID 40S.

HI PRES TO THEN SETTLE OVR WI SUNDAY NGT WHICH WL BRING CLEARING
SKIES...DIMINISHING WNDS AND A RATHER CHILLY NGT TO THE FCST AREA.
HAVE NUDGED TEMPS DOWN A BIT ESP OVR NRN WI WHERE FRESH SNOW ON
THE GROUND TO HELP READINGS CRASH. THE UPR RDG IS STILL LOCATED
OVR THE PLAINS ON MON WHICH KEEPS THE GREAT LKS IN A COOL N-NW
FLOW ALOFT. HI PRES AT THE SFC WL PUSH ACROSS WI DURING THE DAY
BRINGING PLENTY OF SUNSHINE AND LGT WNDS TO THE AREA. TEMPS WL
BEGIN TO WARM THANKS TO THE SUN...BUT READINGS WL REMAIN CLOSE TO
10 DEGS BLO NORMAL.

THE UPR RDG ARRIVES OVR THE GREAT LKS ON TUE AS THE SFC HI SLIDES
SE TOWARD THE ERN GREAT LKS/OHIO RIVER VALLEY. S-SW WNDS ARE
EXPECTED TO BRING WARMER AIR (MORE SPRINGLIKE) BACK TO NE WI AS 8H
TEMPS RISE INTO THE UPR SINGLE DIGITS (C). LOOK FOR MAX TEMPS BY
TUE TO RETURN TO TYPICAL MID-APRIL VALUES. BY THE MIDDLE OF NXT
WEEK...THE UPR RDG IS PROGGED TO STRETCH FROM THE GULF COAST TO
THE ERN GREAT LKS. AS THE WEST COAST UPR TROF MOVS TOWARD THE
ROCKIES WED AFTERNOON...A WEAK CDFNT SLIDES ACROSS THE UPR
MIDWEST. WHILE ONE WOULD EXPECT CLDS TO BE ON THE INCREASE...DO
NOT SEE ENUF LIFT PRESENT TO JUSTIFY CARRYING POPS. THEREFORE...
HAVE REMOVED ALL THE POPS FROM THE FCST AREA AND MADE A JUMP IN
TEMPS A GOOD 5 TO 10 DEGS FROM THE PREV FCST.

PCPN CHCS WL BE ON THE INCREASE BY THE TIME THU ROLLS AROUND AS
THE CDFNT REACHES WI AND STALLS SOMEWHERE OVR THE SE CORNER OF THE
STATE. THERE ARE MDL DIFFERENCES AS TO THE LOCATION OF BOTH THE
SFC BNDRY...BUT ALSO THE UPR TROF. THE UKMET/ECMWF MAINTAIN
CONTINUITY WITH ITS PREV RUN KEEPING THE UPR TROF TO OUR WEST AND
THE FNT OVR SE WI. THE GFS HAS NOW RACED THE FNT EAST INTO THE ERN
GREAT LKS WITH NO SEMBLENCE OF THE UPR TROF AT 00Z FRI. PREFER TO
TRY AND MAINTAIN SOME KIND OF CONTINUITY HERE AND HAVE LEANED ON
THE UKMET/ECMWF. SINCE THE FNT IS IN OUR VCNTY...HAVE INTRODUCED A
SML CHC POP TO THE ENTIRE FCST AREA AND RAISED TEMPS OVR NRN AND
ERN WI. THE UPR TROF AND ITS ASSOCIATED CDFNT TO THEN ENTER THE
WRN GREAT LKS TO THEN ENTER THE WRN GREAT LKS BY NXT FRI AND WL
NEED TO CARRY POPS THROUGHOUT NE WI. ENUF INSTABILITY MAY BE
PRESENT SUCH THAT SOME TSTMS MAY OCCUR AS WELL.
&&

.AVIATION...MAINLY IFR/LIFR EXPECTED TONIGHT IN SNOW...WITH
IMPROVEMENT NORTH TO SOUTH SAT AS DRIER AIR MOVES IN WITH HIGH.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 7 AM CDT SATURDAY FOR WIZ005-010>013.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 1 PM CDT
SATURDAY FOR WIZ020-021-031-073-074.

WINTER WEATHER ADVISORY UNTIL 7 AM CDT SATURDAY FOR WIZ018-019-
030.

&&

TE/KALLAS
Hazardous weather outlook, Apr 11, 4:12 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
412 PM CDT FRI APR 11 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121745-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
412 PM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

RAIN WILL CHANGE TO ALL SNOW FROM WEST TO EAST ACROSS THE ENTIRE
REGION DURING THE LATE AFTERNOON AND EVENING HOURS. AN INCH OR SO
OF ACCUMULATION IS POSSIBLE IN THE FOX VALLEY AND LAKESHORE WITH
2 TO 4 INCHES FROM CENTRAL TO NORTHEAST WISCONSIN AND 4 TO 6
INCHES IN THE NORTHWOODS REGION. TRAVEL WILL LIKELY BE IMPACTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SNOW SHOWERS WILL CONTINUE SATURDAY...WITH SOME ADDITIONAL
ACCUMULATION POSSIBLE IN THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOW ACCUMULATIONS TONIGHT.

LMZ521-522-541>543-121745-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
412 PM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH SATURDAY.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:18 AM CDTWinter Weather AdvisoryGRBLanglade, Lincoln, Marathon, Marinette, Menominee, Oconto and 1 more26 hr

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.